MAUDE Adverse Event Report: KARL STORZ SE & CO. KG STONE BASKET, 2.5 FR., TIP, HELICAL

KARL STORZ SE & CO. KG STONE BASKET, 2.5 FR., TIP, HELICAL
Model Number 27023TD
Medical Device Problem Codes Difficult to Open or Close (2921); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that "stone extractor did not open during urs and could not be removed.No backup device on site and further treatment of the dog in clarification.The patient was under anesthesia for a longer period of time and follow-up treatment is necessary.The user changed the procedure; the stone was flushed into the bladder using a catheter and now the further procedure is being coordinated with the patient's owner.It is not yet possible to say which indication is the best solution.The procedure took about 30 minutes longer, but the dog was able to go home the same day." according to the received information, the concerned instrument (27023td - stone basket, 2.5 fr., tip, helical) was used in a veterinary procedure on a dog.The procedure could not be completed successfully.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that "stone extractor did not open during urs and could not be removed.No backup device on site and further treatment of the dog in clarification.The patient was under anesthesia for a longer period of time and follow-up treatment is necessary.The user changed the procedure, the stone was flushed into the bladder using a catheter and now the further procedure is being coordinated with the patient's owner.It is not yet possible to say which indication is the best solution.The procedure took about 30 minutes longer, but the dog was able to go home the same day." according to the received information, the concerned instrument (27023td - stone basket, 2.5 fr., tip, helical) was used in a veterinary procedure on a dog.The procedure could not be completed successfully.
 
Additional Manufacturer Narrative
Result of investigation: according to the error description from the customer, the stone extractor did not open during urs (veterinary procedure on a dog) and could not be removed.During inspection of the returned product it was found that the outer cover has been plastically deformed in several places.Due to the deformation of the cover, the stone trap basket is firmly enclosed, and its function (sliding back and forth) is no longer possible.Based on the deformations found on the cover, it is concluded that the most probable causes are application of too much pressure/force during use, or coming into contact with a hot surface or too hot environmental conditions.As stated above, this case happened during use in a veterinary procedure.There is only one similar case known, which also happened during veterinary procedure and with the same customer.There are no known comparable complaints with article 27023td during use on a human patient.Therefore, these cases are considered as isolated veterinary events, and no critical or systematic trend could be identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
STONE BASKET, 2.5 FR., TIP, HELICAL
Common Device Name
STONE BASKET, 2.5 FR., TIP, HELICAL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21886246
Report Number9610617-2025-00626
Device Sequence Number8189940
Product Code FFL
UDI-Device Identifier04048551390146
UDI-Public04048551390146
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27023TD
Device Catalogue Number27023TD
Device Lot Number35499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown